MAUDE Adverse Event Report: LEXINGTON MEDICAL AEON ENDOSCOPIC STAPLER; IMPLANTABLE STAPLE

LEXINGTON MEDICAL AEON ENDOSCOPIC STAPLER; IMPLANTABLE STAPLE
Model Number AESR60R
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
An aeon endostapler 3.25mm/60mm orange reload was used with an aeon endostapler handle medium in a low anterior resection procedure by the physician on (b)(6) 2022.The physician fired the reload across the first staple line at full articulation.The physician noted high force and heard a crack sound from the handle.The retraction knob was then unable to be pulled back and the reload remained clamped on the tissue.The reload was removed by stapling/cutting.Surgery was delayed by more than 30 minutes.No patient harm.
 
Additional Manufacturer Narrative
Root cause: after investigation, it was determined that the level one root cause for the inability to fully retract and unclamp the reload was that the blade assembly was bent.The level two root cause may have been attributed to high firing forces in over-indicated tissue thickness conditions.This was evidenced by the multiple broken rack teeth within the handle.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
AEON ENDOSCOPIC STAPLER
Common Device Name
IMPLANTABLE STAPLE
Manufacturer (Section D)
LEXINGTON MEDICAL
23 crosby drive
bedford MA 01730
Manufacturer Contact
rainer maas
23 crosby druve
bedford, MA 01730
6172099817
MDR Report Key14018387
Report Number3012998149-2022-00001
Device Sequence Number11915518
Product Code GDW
UDI-Device Identifier00851574008677
UDI-Public(01)00851574008677
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAESR60R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2022
Initial Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AEON ENDOSCOPIC STAPLER HANDLE - MEDIUM (AESH160)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown